Hail, Harris
- When
- March 21, 2:15 PM CST
- Where
- Harris County, Tomball
- Measured
- 0.75 in hail
- Property damage
- $6,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.100, -95.617
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 21, 10:45 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1045 AM CST MON MAR 21 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS OUR NORTHERN COUNTIES THIS MORNING. ADDITIONAL STORMS ARE FIRING ALONG THE DRY LINE TO THE NORTHWEST OF THIS ACTIVITY. PORTIONS OF SOUTHEAST TEXAS WILL HAVE A SHOT OF SEEING SOME SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS THE AIRMASS DESTABILIZES DUE TO THE COMBINATION OF DAYTIME HEATING AND INCREASING INSTABILITY. SIMILAR TO THE PREVIOUS DISCUSSION...CURRENT THINKING IS THAT LOCATIONS ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR WILL HAVE THE BEST SHOT OF SEEING SOME OF THE STRONGER STORMS. TORNADOES AND LARGE HAIL CONTINUE TO APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT. SPCS MORNING DAY 1 UPDATE STILL HAS PORTIONS OF SOUTHEAST TEXAS IN MODERATE RISK. HAVE ALREADY SENT OUT A MORNING UPDATED PACKAGE TO ACCOUNT FOR CURRENT ACTIVITY AND ANTICIPATED COVERAGE THIS AFTERNOON AND THIS EVENING. 42/46 && .PREVIOUS DISCUSSION (510 AM CST)... AFTER WATCHING RADAR TRENDS ACROSS CEN TX AND EXAMINING THE 6Z GFS...I DECIDED TO RAISE THE MORNING POPS FOR THE WESTERN AND NORTHERN ZONES INTO THE LIKELY RANGE. IT APPEARS ORGANIZED CONVECTION COULD MOVE INTO THE NW ZONES AROUND MID-MORNING INSTEAD OF EARLY THIS AFT. THIS WILL AFFECT THE CLL TAF AS WELL. THEREFORE FOR THE 12Z TAF PACKAGE WILL HAVE TSTMS POSSIBLE LATER THIS MORNING AT CLL. 33 && .PREVIOUS DISCUSSION (330 AM)... LOW CLOUDS ARE EXPANDING OVER THE AREA EARLY THIS MORNING. DW PTS STILL IN THE MID 50S ACROSS THE CENTRAL AND NORTHERN ZONES WITH LOW 60S ALONG THE COAST. MOISTURE GRADIENT ACROSS THE CENTRAL ZONES IS INDICATIVE OF WHAT IS LEFT OF THE WEAK COOL FRONT THAT ACCELERATED SOUTHWARD LAST NIGHT WITH OUR ROUND OF CONVECTION. EXPECT THE WARM AND MOIST AIRMASS SOUTH OF THE CWA TO SPREAD NORTHWARD THIS MORNING ACROSS SE TX AS LOW PRESSURE DEEPENS ACROSS THE SOUTHERN PLAINS. THE MAIN FORECAST ISSUE IS THE POTENTIAL SVR WX EVENT TODAY AND THIS EVENING. NO SIGNIFICANT CHGS TO THE PREVIOUS THINKING CONCERNING THIS EVENT. WOULD LIKE TO SEE THE ETA AND GFS IN A LITTLE BETTER AGREEMENT CONCERNING PRECIP PATTERN. HAVE DECIDED TO TREND THE LATEST FORECAST TOWARD THE GFS. IT APPEARS TO HAVE A BETTER HANDLE ON CURRENT PRECIP TRENDS. ETA IS TOO AGGRESSIVE DEVELOPING PRECIP OVER NORTHERN PORTIONS OF SE TX TONIGHT. FOLLOWING THE GFS IDEA...EXPECT CONVECTION TO BEGIN DEVELOPING LATER THIS MORNING OVER THE NW ZONES OF SE TX. BEST CHC FOR THE CENTRAL AND COAST WILL BE IN THE AFTERNOON AND EVENING HOURS. THERE IS SOME CAPPING TO OVERCOME...BUT IT IS NOT EXPECTED TO BE A PROBLEM WITH HEATING AND LIFT FROM THE APPROACHING UPPER LEVEL JET CORE AND MID-LEVEL LOW WHICH WILL AMPLIFY NORTH OF THE REGION AND SAG SE DURING THE EVENING HOURS. DRY LINE/WEAK COOL FRONT WILL MOVE ACROSS TONIGHT FROM WEST TO EAST. THIS IS SLIGHTLY SLOWER THAN THE PREVIOUS FORECAST...SO HAVE RAISED THE EVE POPS A LITTLE. NOT SURE HOW MUCH CONVECTION WILL BE ON THE BOUNDARY ITSELF...AS BEST LIFT APPEARS TO BE A LITTLE AHEAD OF THE BOUNDARY. COULD END UP SEEING A COUPLE OF ROUNDS OF TSTMS... ESPECIALLY ACROSS THE NORTHERN ZONES. DEGREE OF INSTABILITY AND LOW-LEVEL SHEAR WILL BE SUFFICIENT FOR SUPERCELLS...ESPECIALLY ALONG AND NORTH OF I-10. WILL MENTION THE SVR THREAT AREAWIDE TODAY AND THIS EVENING AND HIGHLIGHT THE NORTHERN HALF AS HAVING THE HIGHEST THREAT. BASED ON HELICITY VALUES OVER 200 AND CAPES EXPECTED TO BE CLOSE TO 2K...TORNADOES AND HAIL ARE THE PRIMARY THREATS. SHOULD CONVECTION BECOME ORGANIZED...DAMAGING WINDS ARE ALSO A THREAT DUE TO STRONG MID-LEVEL WINDS AND DRY LAYER ALOFT. NO SIGNIFICANT CHGS TO THE EXTENDED FORECAST. SHRT WV TROF IS EXPECTED TO PASS TO THE NORTH ON THU...WITH A LARGE SCALE MID/UPPER TROF ADVANCING EAST ON FRI AND SAT FROM THE WESTERN U.S. THERE ARE SOME TIMING DIFFERENCES WITH THIS FEATURE NEXT WEEKEND BETWEEN THE GFS AND ECMWF. SO CONFIDENCE IS LOW ON WHEN THE COLD FRONT WILL PUSH THROUGH ON THE WEEKEND AND WHEN THE BEST CHC OF RAIN WILL BE. WILL CONTINUE THE IDEA OF CHC POPS SAT AND SAT NIGHT WITH FROPA AT SOME POINT LATE ON SATURDAY. 33 && .AVIATION... LOW CLOUDS CONTINUING TO SPREAD ACROSS SE TX THIS MORNING WITH OBS INDICATING INCREASINGLY LIFR CONDITIONS DEVELOPING FROM THE SW. AT THIS TIME WOULD EXPECT LIFR CRITERIA AREAWIDE BY SUNRISE GIVEN THE CURRENT TRENDS. FORECAST REMAINS TRICKY FOR LATE THIS AFTN/EVENING WITH THE POSSIBILITY OF STRONG/SEVERE TSRAS. WILL LIKELY KEEP WITH THE PROB30 FOR THIS TIMEFRAME FOR NOW. 41 && .MARINE... STILL DEBATING ABOUT INCREASING WIND STRENGTH FOR BAYS AND NEARSHORE WATERS TODAY. MODELS INDICATING THAT WE COULD SEE SOME OF THE STRONG LOW-LEVEL JET WINDS MIX DOWN TO THE SFC BY THE AFTN. ATTM WILL LIKE- LY STICK WITH THE CURRENT FCSTS AND KEEP WINDS JUST UNDER SCEC CRIT- ERIA. MODELS ALSO PERSISTING WITH THE (WEAK) OFFSHORE FLOW FORECASTS IN THE POST STORM ENVIRONMENT (TONIGHT THROUGH EARLY WEDNESDAY) WITH WINDS RETURNING TO THE SE BY WED AFTN. STILL LOOKING AT ANOTHER LATE SEASON COLD FRONT (AND OFFSHORE WINDS) BY THE END OF THE WEEK. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 77 51 78 46 74 / 60 40 0 0 0 HOUSTON (IAH) 77 55 79 49 75 / 60 50 0 0 0 GALVESTON (GLS) 74 61 74 56 73 / 40 40 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...SCEC 20-60 NM WATERS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CST MON MAR 21 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-221300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 630 AM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS AND A SLIGHT RISK ACROSS THE SOUTHERN HALF TODAY AND INTO THIS EVENING... .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL STRENGTHEN TODAY ACROSS THE CENTRAL AND SOUTHERN PLAINS. AN ASSOCIATED DRYLINE AND WEAK COOL FRONT WILL MOVE ACROSS SOUTHEAST TEXAS TONIGHT. AHEAD OF THIS FEATURE... THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST TEXAS. THE ATMOSPHERE IS VERY UNSTABLE AND THE ATMOSPHERIC WIND SHEAR PROFILE IS FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE SEVERE WEATHER THREATS INCLUDE TORNADOES...DAMAGING WINDS...AND LARGE HAIL. THE GREATEST CHANCE OF SEVERE WEATHER TODAY IS ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS...GENERALLY ALONG AND NORTH OF INTERSTATE 10. HOWEVER...THE THREAT AREA INCLUDES ALL OF SOUTHEAST TEXAS. THE THREAT FOR SEVERE WEATHER WILL BEGIN THIS MORNING ACROSS NORTHERN PORTIONS OF THE AREA AND EXPAND TO INCLUDE ALL OF SOUTHEAST TEXAS BY MID-DAY. THE THREAT IS EXPECTED TO END LATE THIS EVENING AS A COOL FRONT MOVES ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...PRIMARILY ACROSS NORTHERN AND CENTRAL PORTIONS OF SOUTHEAST TEXAS. RAINFALL AMOUNTS OF 1/2 TO 1 INCH WILL BE COMMON...WITH ISOLATED AREAS POSSIBLY EXPERIENCING 2 TO 3 INCHES OF RAIN WHERE TRAINING OF THUNDERSTORMS OCCURS. PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR THE LATEST WEATHER INFORMATION. SEVERE WEATHER WATCHES AND WARNINGS ARE A GOOD POSSIBILITY LATER TODAY. THERE IS THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT LATER TODAY AND INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS LIKELY LATER TODAY AND/OR THIS EVENING.
The Houston radar (KHGX), 87 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445584, 5445585.